I found this forum in my search for answers to my unexplained and excessive weight gain while taking Zoloft. I've been on this medication for 8 months now and I'm finally to the point of re-evaluating whether this prescription is doing more harm than good.
I acknowledge that each persons reason(s) for needing Zoloft may differ greatly and at the time I started taking 50mg a day; I was definitely going through some difficult changes in my life. I noticed some slight weight gain initially but the positive effects that Zoloft was having on me emotionally, far outweighed the few extra pounds. At the time anyway.
Now, 8 months later ... I have eliminated the stresses in my life that originally put me on Zoloft, but by staying on this medication I have inadvertently gained nearly 25lbs. I brought my concerns to my doctor but was told that the medication wasn't playing a part in the weight gain. I was instructed to start eating better and excercising. Followed by my prescription being changed to 100mg daily. ?!?!?!
OK, I'm NOT a doctor but I DO know that now I'm depressed because of all the excess weight!!! The only logical conclusion I can come to is that MAYBE this Zoloft which was SUPPOSED to be helping has actually made things worse for me.
I would like to say that I did not discount my physicians suggestions to exercise and eat properly. I started a healthier lifestyle with regard to eating and also incorporated walking rapidly
1 hour - 5 days a week. However, I haven't lost a single inch. My clothes are as tight as ever and I'm extremely frustrated. I've been pushing myself for the past 3 weeks faithfully and for what?!
I'n not going to give up my walking (etc.) but I AM tossing that bottle of Zoloft in the trash. I have read that there might be side effects by doing this but they can't possible be worse than what continuing this product is doing. It certainly doesn't help matters when I read countless forums from people that have gone through the same thing or are currently suffering.
Ultimately, I feel very betrayed. It's possible that I could have stopped this medication a long time ago and wouldn't be suffering the ill effects of Zoloft. If there's anyone who has/had a similiar experience, I would be grateful to learn I'm not alone.